Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Oct 5, 2021, 7:11 PM CDT for Lewis County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2021, 7:11 PM CDT (00:11 UTC)
- Expired
- Oct 5, 2021, 7:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Hail
- 0.00 in
- Wind
- 40
County Lewis County, TN
The radar
The Nashville radar (KOHX), 120 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 334 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
003
WWUS84 KOHX 060011
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
711 PM CDT Tue Oct 5 2021
TNZ058-060045-
Lewis TN-
711 PM CDT Tue Oct 5 2021
...A strong thunderstorm will impact portions of southwestern Lewis
County through 745 PM CDT...
At 711 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Summertown, or 10 miles southeast of Hohenwald, moving
northwest at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hohenwald.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3558 8752 3546 8744 3546 8745 3542 8745
3542 8748 3541 8748 3541 8750 3551 8763
TIME...MOT...LOC 0011Z 144DEG 12KT 3543 8745
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
WhiteheadWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Oct 5, 1:55 PM CDT, 5 hours 16 minutes earlier.
Area forecast discussion, Oct 5, 1:55 PM CDT, 5 hours 16 minutes before
Area Forecast Discussion National Weather Service Nashville TN 155 PM CDT Tue Oct 5 2021 .DISCUSSION... Upper low remains camped out over MS this afternoon. The favorable moisture channel is setup along and east of the axis which extends north of the low. The system will slowly move northward over the next 24 to 36 hours. Impulse driven energy will continue to work northward across our area this evening then again late tonight with likely to categorical pops. On Wednesday, some west to east curvature and shear will develop to the east of the upper low. Energy will again pick up late in the day with pops once again reaching the likely category. In fact categorical pops are on order for a good portion of the Plateau for Wednesday night. As for precip amounts through Wednesday night, it looks like 1 inch far northwest up to 2 inches far southeast/south central areas. This is below ffg levels so will not be including any flood watches with the forecast. Pops will begin a down trend on Thursday as the low lifts northward and the better channeling moves eastward. By late Thursday night only a 20/30 percent chance will reside along the plateau. Near term temps look to be above normal, especially overnight lows. In the extended forecast, upper ridging to build in over the weekend with warm and pop free conditions. A weakening frontal boundary will be on approach early next week with low pops returning. Forcing appears to be a little overdone with the models,gfs especially, given the mslp model returns. Otherwise, temperatures looking warm to the tune of 10-12 degrees or so above normal. && .AVIATION... 18Z TAF DISCUSSION. BNA/MQY/CKV/CSV...Mainly light showers continue to spread into Middle Tennessee as an inverted trough develops across the mid state. At the same time, a low height center near the confluence of MS/LA/AR is helping to pull additional moisture into Middle Tennessee, so we can expect high rain chances today and tomorrow. The HRRR brings mainly scattered cells across the mid state during the next several hours. There may be some storms embedded in these echoes, but the chance of storms is low enough that we'll mention just showers in the TAF's for now. && .PRELIMINARY POINT TEMPS/POPS... Nashville 65 77 65 78 61 / 80 60 70 60 10 Clarksville 64 77 64 79 58 / 80 50 60 50 10 Crossville 62 72 63 73 58 / 60 60 80 80 50 Columbia 64 77 65 79 59 / 80 60 70 50 10 Lawrenceburg 65 77 65 79 59 / 80 60 70 50 10 Waverly 63 76 64 79 59 / 80 40 50 50 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........08
Hazardous weather outlook, Oct 5, 5:02 AM CDT, 14 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 502 AM CDT Tue Oct 5 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-061000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 502 AM CDT Tue Oct 5 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Patchy dense fog possible through early morning hours today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. JB Wright
In the hours before
Special weather statement, Oct 5, 1:40 PM CDT, 5 hours 31 minutes before
Special Weather Statement
National Weather Service Nashville TN
140 PM CDT Tue Oct 5 2021
TNZ058-060-094-051930-
Lawrence TN-Lewis TN-Maury TN-
140 PM CDT Tue Oct 5 2021
...A strong thunderstorm will impact portions of eastern Lewis,
northeastern Lawrence and southwestern Maury Counties through 230 PM
CDT...
At 139 PM CDT, Doppler radar was tracking a strong thunderstorm with
some mid level rotation near Summertown, or 15 miles north of
Lawrenceburg, moving northwest at 10 mph.
HAZARD...Possible Landspouts and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Mount Pleasant, Summertown, Gordonsburg and Hampshire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3555 8753 3570 8725 3546 8712 3545 8715
3544 8716 3543 8719 3543 8721 3539 8721
3535 8730
TIME...MOT...LOC 1839Z 147DEG 8KT 3546 8726
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
FBLocal storm report, Oct 5, 4:47 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
447 PM CDT TUE OCT 05 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TORNADO 4 SW MOUNT JULIET 36.16N 86.56W
10/03/2021 WILSON TN BROADCAST MEDIA
A SMALL WEAK EF-0 TORNADO TOUCHED DOWN ALONG JOHN HAGER
ROAD IN SOUTHWEST MOUNT JULIET THEN MOVED NORTHEAST
ACROSS I-40. SEVERAL VIDEOS OF THE TORNADO WERE TAKEN IN
THIS AREA. THE TORNADO APPARENTLY LIFTED BEFORE CROSSING
CENTRAL PIKE THEN BRIEFLY TOUCHED DOWN AGAIN ON HATCHER
ROAD WHERE IT BLEW DOWN A FEW TREES. MAX WINDS WERE
ESTIMATED AT 60 MPH.
&&
CORRECTED FATALITIES...INJURIES...REMARKS
EVENT NUMBER OHX2100667
SHAMBURGERSpecial weather statement, Oct 5, 5:22 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Nashville TN
522 PM CDT Tue Oct 5 2021
TNZ094-052245-
Lawrence TN-
522 PM CDT Tue Oct 5 2021
...A strong thunderstorm will impact portions of northwestern
Lawrence County through 545 PM CDT...
At 522 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lawrenceburg, moving northwest at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lawrenceburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3528 8758 3531 8758 3536 8751 3524 8738
3518 8744
TIME...MOT...LOC 2222Z 130DEG 9KT 3523 8744
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WhiteheadSpecial weather statement, Oct 5, 5:49 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Nashville TN
549 PM CDT Tue Oct 5 2021
TNZ058-093-094-052330-
Lawrence TN-Wayne TN-Lewis TN-
549 PM CDT Tue Oct 5 2021
...A strong thunderstorm will impact portions of south central Lewis,
east central Wayne and northwestern Lawrence Counties through 630 PM
CDT...
At 549 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Lawrenceburg, moving northwest at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of south central
Lewis, east central Wayne and northwestern Lawrence Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3531 8744 3526 8752 3539 8767 3548 8753
TIME...MOT...LOC 2249Z 147DEG 10KT 3532 8750
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WhiteheadSpecial weather statement, Oct 5, 7:11 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
711 PM CDT Tue Oct 5 2021
TNZ058-060045-
Lewis TN-
711 PM CDT Tue Oct 5 2021
...A strong thunderstorm will impact portions of southwestern Lewis
County through 745 PM CDT...
At 711 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Summertown, or 10 miles southeast of Hohenwald, moving
northwest at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hohenwald.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3558 8752 3546 8744 3546 8745 3542 8745
3542 8748 3541 8748 3541 8750 3551 8763
TIME...MOT...LOC 0011Z 144DEG 12KT 3543 8745
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WhiteheadThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 7:34 PM CDT | Areal Flood Advisory | OHX | Lawrence, Lewis | 96 min |
| Oct 5, 9:08 PM CDT | Flash Flood Warning | OHX | Lawrence, Lewis, Wayne | 3 hr |
| Oct 6, 12:11 AM CDT | River Flood Advisory | OHX | Lawrence | 20 hr |
| Oct 6, 1:14 AM CDT | Areal Flood Advisory | OHX | Giles, Hickman, Maury | 2 hr |
| Oct 6, 2:30 AM CDT | Flash Flood Warning | OHX | Hickman, Maury | 2 hr |
| Oct 6, 2:48 AM CDT | Areal Flood Advisory | OHX | Dickson, Hickman | 2 hr |
| Oct 6, 3:06 AM CDT | Flash Flood Watch | OHX | Bedford, Coffee, Cumberland, Giles, Grundy, Lawrence and 4 more | 28 hr |
| Oct 6, 3:31 AM CDT | Flash Flood Warning | OHX | Dickson | 119 min |
| Oct 6, 3:48 AM CDT | Areal Flood Advisory | OHX | Dickson, Montgomery | 2 hr |
| Oct 6, 10:48 AM CDT | Special Weather Statement | OHX | Van Buren | 27 min |
| Oct 6, 11:43 AM CDT | Special Weather Statement | OHX | White | 32 min |
| Oct 6, 11:59 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam, Van Buren, White | 46 min |
| Oct 6, 2:49 PM CDT | Areal Flood Advisory | OHX | Cumberland, Overton, Putnam, Van Buren, White | 4 hr |
| Oct 6, 3:41 PM CDT | Special Weather Statement | OHX | Fentress | 34 min |
| Oct 6, 3:46 PM CDT | Special Weather Statement | OHX | Van Buren | 29 min |
| Oct 6, 3:56 PM CDT | Flash Flood Warning | OHX | Van Buren | 6 hr |
| Oct 6, 4:14 PM CDT | Special Weather Statement | OHX | Fentress | 31 min |
| Oct 6, 4:22 PM CDT | Areal Flood Advisory | OHX | Fentress | 113 min |
| Oct 6, 4:45 PM CDT | Special Weather Statement | OHX | Pickett | 30 min |
| Oct 6, 5:01 PM CDT | Special Weather Statement | OHX | Rutherford | 29 min |
| Oct 6, 5:05 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 25 min |
| Oct 6, 5:09 PM CDT | Tornado Warning | OHX | Cumberland | 36 min |
| Oct 6, 5:29 PM CDT | Special Weather Statement | OHX | Rutherford | 31 min |
| Oct 6, 5:35 PM CDT | Areal Flood Advisory | OHX | Fentress, Pickett | 115 min |
| Oct 6, 5:44 PM CDT | Tornado Warning | OHX | Cumberland | 31 min |
| Oct 6, 6:14 PM CDT | Special Weather Statement | OHX | Cumberland | 31 min |
| Oct 6, 6:20 PM CDT | Tornado Warning | OHX | Cumberland, Fentress | 25 min |
| Oct 6, 6:43 PM CDT | Special Weather Statement | OHX | Fentress | 32 min |
| Oct 6, 6:47 PM CDT | Special Weather Statement | OHX | Hickman | 28 min |
| Oct 6, 6:53 PM CDT | Tornado Warning | OHX | Fentress | 37 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.